Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2012, 5:52 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 5:52 PM CDT (22:52 UTC)
- Expired
- Mar 19, 2012, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 139 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:13 PM CDT | HAIL 1.75 | 2 N Pontotoc, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS54 KSJT 192252
SVRSJT
TXC307-411-192330-
/O.NEW.KSJT.SV.W.0008.120319T2252Z-120319T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
552 PM CDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
WESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 548 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 2 MILES NORTH OF BRADY LAKE TO 13 MILES NORTH OF
MASON...MOVING EAST NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHELLE BY 605 PM CDT...
PLACID AND US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 615 PM
CDT...
HALL BY 620 PM CDT...
ELM GROVE...CHEROKEE...RICHLAND SPRINGS AND ALGERITA BY 625 PM
CDT...
LOCKER AND SKEETERVILLE BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3092 9909 3094 9910 3094 9928 3122 9947
3148 9902 3148 9899 3146 9897 3147 9894
3144 9893 3144 9891 3092 9865
TIME...MOT...LOC 2252Z 241DEG 35KT 3119 9936 3094 9911
$$
JOHNSON1 follow-up statement
228
WWUS54 KSJT 192316
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT MON MAR 19 2012
TXC307-192325-
/O.CAN.KSJT.SV.W.0008.000000T0000Z-120319T2330Z/
MCCULLOCH TX-
616 PM CDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCULLOCH COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3092 9865 3091 9881 3093 9909 3134 9909
3143 9900 3147 9894 3144 9893 3144 9891
TIME...MOT...LOC 2315Z 241DEG 35KT 3126 9905 3096 9889
$$
TXC411-192330-
/O.CON.KSJT.SV.W.0008.000000T0000Z-120319T2330Z/
SAN SABA TX-
616 PM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN SAN SABA COUNTY...
AT 611 PM CDT... SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF RICHLAND SPRINGS TO 14 MILES WEST OF
CHEROKEE...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
SEVERE THUNDERSTORMS WILL BE NEAR...
SKEETERVILLE AND RICHLAND SPRINGS BY 625 PM CDT...
LOCKER...CHEROKEE AND ALGERITA BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3092 9865 3091 9881 3093 9909 3134 9909
3143 9900 3147 9894 3144 9893 3144 9891
TIME...MOT...LOC 2315Z 241DEG 35KT 3126 9905 3096 9889
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:07 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 19, 3:07 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT MON MAR 19 2012 .SHORT TERM... BUSY WITH ACTIVE WEATHER THIS AFTERNOON. TORNADO WATCH 85 UNTIL 10 PM FOR AREAS ALONG AND EAST OF A COLD FRONT FROM JUNO TO SONORA TO COLEMAN. POTENTIAL FOR TORNADOES AND LARGE HAIL. LOCALLY HEAVY RAINFALL POSSIBLE ALSO AS STORM TRAIN NORTHEAST ALONG THE FRONT. SB CAPES OVER 2500 J/KG AND 0 TO 6 KM SHEARS OF 70 KTS ARE IMPRESSIVE. SUPER CELLS WITH HOOKS WERE MOVING TOWARD SUTTON COUNTY AT 3 PM...AND MAY SEE TORNADO WARNINGS ISSUED SHORTLY. 04 .LONG TERM... MODELS ARE SIMILAR...INDICATING THE UPPER TROUGH TO CLOSE OFF AS IT MOVES INTO WEST CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY. BEST CHANCES OF RAIN WILL BE NORTH OF THE UPPER LOW...ACROSS THE BIG COUNTRY. UNFORTUNATELY FOR RAIN CHANCES...MOST OF THE MODELS ARE DRIER. THE NAM MODEL IS THE WETTEST AND ITS ALGORITHM ONLY OUTPUTS SOME SCATTERED SHOWERS OVER THE BIG COUNTRY WEDNESDAY AND WEDNESDAY NIGHT. AT THE SURFACE WINDS ARE DRY AND WESTERLY. IF WE DO HAVE RAIN FROM MID LEVEL SHOWERS WEDNESDAY...COULD HAVE WITH STRONG GUSTY WINDS BELOW. WENT COOLER WEDNESDAY...CLOSER TO MET MOS TEMPERATURES.... ESPECIALLY FOR THE BIG COUNTRY...AS EXPECT MID AND UPPER LEVEL CLOUDINESS. FOR THURSDAY INTO THE WEEKEND...DRY WITH UPPER RIDGE BUILDING IN && .PRELIMINARY POINT TEMPS/POPS... ABILENE 43 64 40 59 45 / 30 20 20 30 10 SAN ANGELO 45 59 40 63 43 / 20 10 20 20 10 JUNCTION 50 66 39 69 42 / 80 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COLEMAN...CONCHO...MCCULLOCH. && 99/04
Hazardous weather outlook, Mar 19, 4:19 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 419 AM CDT MON MAR 19 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 419 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY ALONG AND EAST OF JUNCTION...TO BRADY...TO BROWNWOOD LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT MAINLY ALONG AND EAST OF A SONORA...TO SAN ANGELO...TO ROCHESTER LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Mar 19, 5:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND GST 1 ESE WALL 31.37N 100.29W
03/19/2012 M60 MPH TOM GREEN TX MESONET
WINDS RESULTED FROM THE INTERACTION OF THE LOW LEVEL
JET AND A DECAYING SHOWER.
&&
EVENT NUMBER SJT1200064
JOHNSONLocal storm report, Mar 19, 5:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 16 W ROOSEVELT 30.48N 100.32W
03/19/2012 E1.75 INCH SUTTON TX BROADCAST MEDIA
REPORTED BY TRAVELER VIA LOCAL RADIO STATION. TIME WAS
ESTIMATED PER RADAR.
&&
EVENT NUMBER SJT1200065
JOHNSONSpecial weather statement, Mar 19, 5:17 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT MON MAR 19 2012
TXZ078-169-192245-
KIMBLE TX-SUTTON TX-
517 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR KIMBLE
AND SUTTON COUNTIES...
AT 516 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 26 MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 530 PM CDT
ROOSEVELT BY 535 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3036 10031 3056 9999 3038 9981 3028 10004
3028 10025
TIME...MOT...LOC 2217Z 235DEG 31KT 3033 10016
NRLocal storm report, Mar 19, 5:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 7 SSE LONDON 30.58N 99.53W
03/19/2012 M1.00 INCH KIMBLE TX STORM CHASER
&&
EVENT NUMBER SJT1200066
JOHNSONLocal storm report, Mar 19, 5:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 24 SW SONORA 30.30N 100.88W
03/19/2012 E1.00 INCH SUTTON TX BROADCAST MEDIA
QUARTER SIZE HAIL WAS REPORTED 4 MILES EAST OF THE
INTERSECTION OF THE CAVERNS OF SONORA ROAD AND RR 189.
&&
EVENT NUMBER SJT1200067
JOHNSONLocal storm report, Mar 19, 5:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 8 S STREETER 30.64N 99.39W
03/19/2012 M1.75 INCH MASON TX STORM CHASER
&&
EVENT NUMBER SJT1200068
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:18 AM CDT | Special Weather Statement | SJT | Concho, Menard | 42 min |
| Mar 19, 5:28 AM CDT | Special Weather Statement | SJT | Sterling | 47 min |
| Mar 19, 5:56 AM CDT | Special Weather Statement | SJT | Fisher | 64 min |
| Mar 19, 6:29 AM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Mar 19, 7:06 AM CDT | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 9 more | 11 hr |
| Mar 19, 9:29 AM CDT | Special Weather Statement | SJT | Taylor | 61 min |
| Mar 19, 10:28 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 62 min |
| Mar 19, 11:14 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford, Throckmorton | 61 min |
| Mar 19, 11:32 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 58 min |
| Mar 19, 11:35 AM CDT | Special Weather Statement | SJT | Concho | 55 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | SJT | Coleman, Concho, McCulloch | 61 min |
| Mar 19, 12:31 PM CDT | Special Weather Statement | SJT | Callahan | 59 min |
| Mar 19, 1:21 PM CDT | Special Weather Statement | SJT | Coleman, Concho | 24 min |
| Mar 19, 2:19 PM CDT | Special Weather Statement | SJT | Schleicher | 26 min |
| Mar 19, 2:44 PM CDT | Special Weather Statement | SJT | Runnels | 46 min |
| Mar 19, 3:10 PM CDT | Tornado Warning | SJT | Sutton | 35 min |
| Mar 19, 3:15 PM CDT | Special Weather Statement | SJT | Coleman | 30 min |
| Mar 19, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 49 min |
| Mar 19, 3:55 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 35 min |
| Mar 19, 4:29 PM CDT | Tornado Warning | SJT | Kimble | 31 min |
| Mar 19, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 38 min |
| Mar 19, 4:50 PM CDT | Tornado Warning | SJT | Kimble | 25 min |
| Mar 19, 4:59 PM CDT | Special Weather Statement | SJT | Menard | 31 min |
| Mar 19, 5:09 PM CDT | Tornado Warning | SJT | Kimble, Mason | 36 min |
| Mar 19, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 47 min |
| Mar 19, 5:17 PM CDT | Special Weather Statement | SJT | Kimble | 28 min |
| Mar 19, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 43 min |
| Mar 19, 5:38 PM CDT | Tornado Warning | SJT | Mason | 37 min |
| Mar 19, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 24 min |
| Mar 19, 6:12 PM CDT | Special Weather Statement | SJT | Mason | 63 min |
| Mar 19, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 27 min |
| Mar 19, 6:54 PM CDT | Areal Flood Advisory | SJT | Mason | 81 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.